Dermatology Community
Rashes on the skin from the sun.
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Rashes on the skin from the sun.

Hi everyone!  

Ever since I was little, I've gotten a rash (usually on my chest) after sun exposure.  Whether I am in the sun for a minute or for 30, the rash always appears.  It is itchy, red bumps appear, and starts to burn very quickly.  I put sunscreen on every time I go out, and reapply 3 times (if say I was outside for 30 minutes, I would apply 3 times).  I have fair skin that does not tan, if I get colour I burn.  When I get the rash it lasts from one day to usually about 3.  I have been noticing the rash worsening, and it has spread to areas such as my legs and my back.  When I looked closely between the bumps, I saw what looks like little red veins surfacing only in the areas that had the bumps, and only in the areas that were being directly exposed to the sun at that very moment.  These are very painful.  I have tried different sunscreens to see if that was the problem; as well as different fabrics and detergents.  I try to refrain from itching this rish, as it usually leaves scars once it does fade a bit.  I do not take any medications that make sun exposure an issue.  When in the sun, I literally feel my skin burning from the inside out, even if I've only been in the sun for just a few seconds or minutes.  I've tried creams to calm the burning and itching, I've also tried aloe with lidocaine.  Nothing works, it only makes it burn worse.  I am very worried about what is going on, I am only 16 and it's taken a toll on me.  I can't go to beaches, if I do I suffer so greatly I could cry about it.  If anyone can help me at all, or help me find someone who can help please reply or message me.  My email is ***@****.  I greatly appreciate everything.
Related Discussions
563773_tn?1374250139
Hello,
These symptoms can be due to solar urticaria. Apply a good sunscreen with minimum spf 30 atleast half an hour before going out in the sun. You can take non-sedating antihistamines such as Cetirizine or Loratadine(Claritin) when the rash appears. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms. You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. Also apply calamine lotion and a mild steroid cream like dermacort on the rash.

To prevent solar urticaria in future, desensitization using phototherapy and photochemotherapy are often advised. In this we try to decrease the amount of exposure by gradually increasing exposure to the form of radiation that brings about the reaction.

Please discuss this treatment option with your dermatologist.
I hope it helps. Take care and regards.


Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
Avatar_f_tn
Blank
diane493
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India